Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 22, NWS Charleston, SC

May 25, 2001Bulloch County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 25, 2001, 6:41 PM EDT for Bulloch County, Georgia. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 25, 2001, 6:41 PM EDT (22:41 UTC)
Expired
May 25, 2001, 7:00 PM EDT
In force
19 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Bulloch County, GA

What was reported inside it

TimeReportWhereRemark
May 25, 6:50 PM EDTThunderstorm Wind 50 EStilson, GASeveral large trees uprooted.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2001-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2001-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 252241
SVRCHS
GAC031-252300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
641 PM EDT FRI MAY 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA.

* UNTIL 700 PM EDT.

* AT 641 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES
  SOUTHWEST OF STILSON...OR ABOUT 5 MILES NORTHWEST OF PEMBROKE...
  MOVING NORTHEAST AT 40 MPH.

DIME TO NICKEL SIZE HAIL IS EXPECTED IN THE WARNED AREA.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

$$
p
LAT...LON 3221 8181 3219 8165 3224 8145 3241 8159

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:22 PM EDT, 4 hours 19 minutes earlier.

Area forecast discussion, May 25, 2:22 PM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
222 PM EDT FRI MAY 25 2001

ZFP:
DENSE SMOKE HAS BEEN THE STORY TODAY...STRONG CAP AND SSW FLOW HAS
MADE FOR AN UNUSUAL DAY IN SAVANNAH WHERE VSBYS HAVE BEEN AROUND 1/2
MILE WITH RESTRICTED VERTICAL VISIBILITIES...KEEPING TEMPS WELL
BELOW GUIDANCE. RAIN CHANCES IN THE SHORT TERM CONTINUE TO LOOK
QUITE MINIMAL. WILL CARRY A 20 POP MOST ZONES TONIGHT TO BLEND WITH
PREVIOUS PACKAGE. A FAIRLY SIGNIFICANT SHORT WAVE IS FORECAST TO
PASS THROUGH NORTH CAROLINA ON SATURDAY...WITH THE SRN PART OF THE
VORT DRAGGING ACROSS SOUTH CAROLINA. MOISTURE IS QUITE LIMITED ONCE
AGAIN...BUT CANNOT RULE OUT WIDELY SCATTERED CONVECTION WITH THIS
FEATURE AND WILL FORECAST A 20 POP NORTH OF THE SAVANNAH RIVER ON
SATURDAY.

SATURDAY NIGHT...BTWN SHORT WAVES AND MOSTLY CLEAR SKIES EXPECTED.
SUNDAY INTO WEDNESDAY...TIMING CONCERNS WITH SEVERAL SHORT WAVES
ROUNDING THE BASE OF THE ERODING CUT-OFF LOW TO THE N. WILL JUST
LEAVE A SLIGHT CHC OF SHOWERS/TSTMS ON SUNDAY AS THE FIRST SHORT
WAVE APPROACHES AND MENTION A CHC MON-WED GIVEN UNCERTAINTIES.

CWF: WILL CONTINUE TRENDS OF SLY COMPONENT...OCNLY SE OR SW DEPENDENT
ON TIME OF DAY AND WHETHER YOU ARE IN OUR SRN/NRN WATERS. SPEEDS
MAINLY AOB 15 KT WITH SEAS 2 TO 4 FT.

FCSTID = 24
CHS   67  86  62  85 /  20  20  10  20
SAV   64  86  61  85 /  10  10  10  20
CHL   72  84  69  83 /  20  20  10  20
NBC   66  85  64  84 /  20  20  10  20
RBW   63  85  59  86 /  20  20  10  20

.CHS...
GA...NONE.
SC...NONE.

RVT

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.